Duke Mathematical Journal
- Duke Math. J.
- Volume 137, Number 3 (2007), 381-459.
Fractal upper bounds on the density of semiclassical resonances
We consider bounds on the number of semiclassical resonances in neighbourhoods of the size of the semiclassical parameter, , around energy levels at which the flow is hyperbolic. We show that the number of resonances is bounded by , where is essentially the dimension of the trapped set on the energy surface. We note that in a confined setting, this dimension is equal to , where is the dimension of the physical space and the bound, , corresponds to the optimal bound on the number of eigenvalues. Although no lower bounds of this type are rigorously known in the setting of semiclassical differential operators, the corresponding bound is optimal for certain models based on open quantum maps (see )
Duke Math. J., Volume 137, Number 3 (2007), 381-459.
First available in Project Euclid: 6 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 35S05: Pseudodifferential operators 35P20: Asymptotic distribution of eigenvalues and eigenfunctions
Secondary: 35B34: Resonances 81Q20: Semiclassical techniques, including WKB and Maslov methods
Sjöstrand, Johannes; Zworski, Maciej. Fractal upper bounds on the density of semiclassical resonances. Duke Math. J. 137 (2007), no. 3, 381--459. doi:10.1215/S0012-7094-07-13731-1. https://projecteuclid.org/euclid.dmj/1175865517